Texas, 2005Hail and Damaging Winds in Texas, June 6, 2005
June 6, 2005 · NWS AMA · 11 events in 7 counties and zones
Severe thunderstorms with hail and damaging winds moved across the western Texas panhandle into the east-central Texas panhandle during the evening hours. Large tree branches along with several power poles were reported blown down by the high winds across the northwest Texas panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms with hail and damaging winds moved across the western Texas panhandle into the east-central Texas panhandle during the evening hours. Large tree branches along with several power poles were reported blown down by the high winds across the northwest Texas panhandle. No injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 6, 2:15 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 6, 2:15 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT MON JUN 6 2005
.DISCUSSION...
TSTMS DEVELOPING AT THIS TIME ALONG DRYLN THRU ERN NM TO NWRN KS.
HAVE BOOSTED POPS FOR TNGT OVR WRN 2/3 OF FCST AREA...AND HAVE
MENTIONED PSBL SVR IN ALL BUT FAR ERN TX PNHDL. RICH MSTR/HIGH
INSTBY IN PLACE WITH STEEP LAPSE RATES ALSO. EXPECT SCT TSTMS TO
DEVELOP OR MOVE INTO WRN 2/3 OF PNHDLS TNGT AS SHORT WAVE TROF
APPROACHES IN SW FLOW ALOFT AND LOW LVL JET DEVELOPS OVER ERN ZONES.
KEPT 20 PCT POPS GOING FOR ERN ZONES ON TUE AFTN/EVE...BUT EXPANDED
AFFECTED AREA WWD A BIT. DRYLN EXPECTED TO SET UP DURING TUE AFTN
OVER CENTRAL SECTIONS. ON WED...HAVE INTRODUCED SLGT CHC POPS FOR
ERN ZONES...WHERE DEEP RICH MSTR STILL EXPECTED TO REMAIN DURING
AFTN AND EVE.
SWLY SFC WINDS BEHIND DRYLN ON TUE...WED...AND THU...WITH ASSOCIATED
REDUCED CLOUD COVERAGE...LEAD US TO INCREASE MAX TEMPS A BIT.
HAVE DELAYED WED WIND SHIFT...AS CDFNT LOOKS AS IF IT MAY NOT HAVE
IMPACT ON PNHDLS ON WED. LOW-MID LVL MSTR SHOULD REMAIN EAST OF
FCST AREA...SO DRY FCST KEPT GOING FOR THU. MSTR RETURNS TO WARRANT
CONTINUING SLGT CHC POPS ON FRI AFTN/NGT.
HAVE INTRODUCED SLGT CHC TSTMS ALL ZONES SAT AFTN/EVE DUE TO EXPECTED
MSTR RETURN. HAVE INTRODUCED SLGT CHC TSTMS ERN ZONES SUN AFTN/EVE
WHERE DEEPER MSTR EXPECTED TO REMAIN.
COCKRELL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 62 92 62 91 / 30 20 20 10
BEAVER OK 68 96 63 96 / 20 20 20 20
BOISE CITY OK 59 91 57 90 / 40 10 10 10
BORGER TX 67 95 67 94 / 30 20 20 20
BOYS RANCH TX 63 94 61 92 / 40 10 10 10
CANYON TX 63 93 61 92 / 40 10 10 10
CLARENDON TX 67 93 67 94 / 30 20 20 20
DALHART TX 61 92 59 90 / 40 10 10 10
GUYMON OK 64 95 61 94 / 30 10 10 10
HEREFORD TX 63 93 60 92 / 40 10 10 10
LIPSCOMB TX 68 96 66 96 / 20 20 20 20
PAMPA TX 67 93 66 93 / 30 20 20 20
SHAMROCK TX 68 96 68 95 / 20 20 20 20
WELLINGTON TX 69 95 69 95 / 20 20 20 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
10/03
Hazardous weather outlook, Jun 6, 1:55 PM CST, 3 hours 10 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
255 PM CDT MON JUN 6 2005
OKZ001>003-TXZ001>020-071100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
255 PM CDT MON JUN 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES UNTIL 1000 PM CDT THIS EVENING.
SCATTERED THUNDERSTORMS WILL MOVE INTO THE WESTERN PANHANDLES LATE
THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BECOME SEVERE WITH THE
PRIMARY THREAT COMING FROM LARGE HAIL AND DAMAGING WINDS. ALSO...
BREEZY CONDITIONS WILL REQUIRE A CAUTION ON AREA LAKES THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS...A FEW OF WHICH COULD BE SEVERE...WILL BE
POSSIBLE OVER THE EASTERN PANHANDLES ON TUESDAY AFTERNOON AND
EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AREA-WIDE FRIDAY AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO MONITOR WEATHER CONDITIONS EARLY THIS
WEEK AND AGAIN LATER THIS WEEK FOR THE POSSIBILITY OF ACTIVATION.
HENNIG
In the hours before
Special weather statement, Jun 6, 4:27 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
527 PM CDT MON JUN 6 2005
TXZ006-062300-
HARTLEY TX-
527 PM CDT MON JUN 6 2005
...STRONG THUNDERSTORM IN HARTLEY COUNTY...
A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTH OF ROMERO AT 527 PM
CDT...MOVING NORTH AT 35 MPH.
Thunderstorm Wind, Dallam
- When
- June 6, 5:05 PM CST
- Where
- Dallam County, 4 mi SE of Texline
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.350, -102.967
Several large tree banches were reported to be broken by the winds.
Thunderstorm Wind, Sherman
- When
- June 6, 5:56 PM CST
- Where
- Sherman County, Stratford
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $14,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.417, -102.067
Several power poles blown down along with large trees blown down and large tree branches broken due to the high winds.
Thunderstorm Wind, Sherman
- When
- June 6, 5:56 PM CST
- Where
- Sherman County, 5 mi SW of Stratford
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.367, -102.133
Five power poles reportedly blown down which left electrical wires scattered across U.S. Highway 54.
Hail, Oldham
- When
- June 6, 6:09 PM CST
- Where
- Oldham County, 8 mi N of Adrian
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.383, -102.683
Hail, Moore
- When
- June 6, 6:50 PM CST
- Where
- Moore County, Dumas
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.850, -101.967
Hail, Oldham
- When
- June 6, 7:00 PM CST
- Where
- Oldham County, 18 mi NNW of Adrian
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.500, -102.800
Hail, Armstrong
- When
- June 6, 8:20 PM CST
- Where
- Armstrong County, 1 mi E of Claude
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.117, -101.350
Thunderstorm Wind, Donley
- When
- June 6, 9:50 PM CST
- Where
- Donley County, 4 mi WNW of Jericho
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.183, -100.983
Reported on the Gray county and Donley county line.
Thunderstorm Wind, Gray
- When
- June 6, 9:50 PM CST
- Where
- Gray County, 12 mi WSW of Alanreed
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.150, -100.933
Reported on the Gray county and Donley county line.
Thunderstorm Wind, Gray
- When
- June 6, 10:00 PM CST
- Where
- Gray County, 12 mi WSW of Alanreed
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.150, -100.933
Thunderstorm Wind, Gray
- When
- June 6, 10:17 PM CST
- Where
- Gray County, Mc Lean
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.233, -100.600
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 6, 20051 death · 1 event
- Heat in Missouri, June 6, 20051 death · 1 event
- Flash Flooding and Hail in Montana, June 6 to 7, 2005$847,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Maryland, June 6 to 7, 20051 injured · $560,000 · 1 in hail · 21 events
- Hail and Damaging Wind in New Mexico, June 6, 2005$1.6 million · 4.5 in hail · 4 events
- Hail and Damaging Winds in Nebraska, June 6, 2005$820,000 · 2.5 in hail · 12 events
- Flood and Hail in Georgia, June 6, 20051 injured · $257,000 · 1.75 in hail · 23 events
- Tornado and Hail in Texas, June 6, 2005$285,000 · F1 · 2 events
- Lightning Strike in Pennsylvania, June 6, 2005$750,000 · 1 event
- Tornadoes and Hail in Nebraska, June 6, 2005$40,000 · F1 · 25 events
- Hail and Damaging Winds in Virginia, June 6, 2005$250,000 · 63 kt wind · 8 events
- Lightning Strikes in Pennsylvania, June 6, 2005$250,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459234, 5459235, 5459236, 5459292, 5459293, 5459294, 5459295, 5459296, 5459297, 5459298, 5459299.